Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 6, NWS Lubbock, TX

March 18, 201424 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 18, 2014, 12:06 PM CDT for 24 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2014, 12:06 PM CDT (17:06 UTC)
Expired
Mar 18, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS74 KLUB 181706
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1206 PM CDT TUE MAR 18 2014

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

STRONG WINDS BEHIND A PACIFIC FRONT WILL INCREASE WIND SPEEDS TO
25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. THE STRONGEST
WINDS WILL INITIALLY BE LOCATED ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE AND THE NORTHERN SOUTH PLAINS. HOWEVER...THE AREA OF
STRONGEST WINDS ALOFT WILL TRANSITION SOUTHWARD ACROSS THE AREA
THIS AFTERNOON THUS INCREASING THE WIND SPEEDS ACROSS MUCH OF THE
SOUTH PLAINS AND ADJACENT PORTIONS OF THE ROLLING PLAINS. IN
ADDITION...BLOWING DUST WILL REDUCE VISIBILITIES FROM ONE TO THREE
MILES WITH LOCALIZED AREAS POTENTIALLY SEEING REDUCTIONS BELOW ONE
QUARTER MILE.

TXZ021>025-027>031-033>037-039>042-182300-
/O.NEW.KLUB.WI.Y.0006.140318T1706Z-140318T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
1206 PM CDT TUE MAR 18 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...UNTIL LATE THIS AFTERNOON.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS
  WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE
  VISIBILITIES TO ONE TO THREE MILES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
417 
WWUS74 KLUB 181934
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
234 PM CDT TUE MAR 18 2014

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

STRONG WINDS BEHIND A PACIFIC FRONT WILL INCREASE WIND SPEEDS TO
25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. THE STRONGEST
WINDS WILL INITIALLY BE LOCATED ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE AND THE NORTHERN SOUTH PLAINS. HOWEVER...THE AREA OF
STRONGEST WINDS ALOFT WILL TRANSITION SOUTHWARD ACROSS THE AREA
THIS AFTERNOON THUS INCREASING THE WIND SPEEDS ACROSS MUCH OF THE
SOUTH PLAINS AND ROLLING PLAINS. IN ADDITION...BLOWING DUST WILL
REDUCE VISIBILITIES FROM ONE TO THREE MILES WITH LOCALIZED AREAS
POTENTIALLY SEEING REDUCTIONS BELOW ONE QUARTER MILE.

TXZ021>025-027>031-033>037-039>042-182300-
/O.CON.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
234 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...UNTIL LATE THIS AFTERNOON.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED 
  ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE 
  VISIBILITIES TO ONE TO THREE MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
294 
WWUS74 KLUB 181936
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
236 PM CDT TUE MAR 18 2014

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

STRONG WINDS BEHIND A PACIFIC FRONT CONTINUE WITH WIND SPEEDS OF 25
TO 35 MPH ALONG WITH HIGHER GUSTS THIS AFTERNOON. THE STRONGEST
WINDS WILL INITIALLY BE LOCATED ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE AND THE NORTHERN SOUTH PLAINS. HOWEVER...THE AREA OF
STRONGEST WINDS ALOFT WILL TRANSITION SOUTHWARD ACROSS THE AREA
THIS AFTERNOON THUS INCREASING THE WIND SPEEDS ACROSS MUCH OF THE
SOUTH PLAINS AND ROLLING PLAINS. IN ADDITION...BLOWING DUST WILL
REDUCE VISIBILITIES FROM ONE TO THREE MILES WITH LOCALIZED AREAS
POTENTIALLY SEEING REDUCTIONS BELOW ONE QUARTER MILE.

TXZ026-032-038-043-044-182300-
/O.EXA.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/
CHILDRESS-COTTLE-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...GUTHRIE...
JAYTON...ASPERMONT
236 PM CDT TUE MAR 18 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...UNTIL LATE THIS AFTERNOON.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED 
  ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE 
  VISIBILITIES TO ONE TO THREE MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>025-027>031-033>037-039>042-182300-
/O.CON.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
236 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...UNTIL LATE THIS AFTERNOON.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED 
  ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE 
  VISIBILITIES TO ONE TO THREE MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
607 
WWUS74 KLUB 182049
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CDT TUE MAR 18 2014

...DUST AND WIND THIS AFTERNOON EXPECTED TO EXTEND INTO THE EVENING...

STRONG WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS AFTERNOON
ALONG WITH AREAS OF BLOWING DUST BELOW A MILE VISIBILITY WILL
CONTINUE EARLY THIS EVENING. MANY AREAS MAY EXPERIENCE A DECREASE
IN THE WINDS AND A TEMPORARY IMPROVEMENT IN VISIBILITY FROM THE
DUST BEFORE ANOTHER STRONG COLD FRONT PLUNGES SOUTHWARD OUT OF THE
PANHANDLE DURING THE EVENING. THIS COLD FRONT WILL ALSO GENERATE
AREAS OF BLOWING DUST WITH VISIBILITY AT TIMES UNDER A MILE. AND
THERE ALSO IS A RISK FOR A LOCALLY INTENSE DUST STORM...KNOWN AS A
HABOOB...TO SWEEP OVER PARTS OF THE AREA THIS EVENING. A HABOOB IS 
CAPABLE OF SEVERELY REDUCED VISIBILITIES AT TIMES NEAR ZERO.

TXZ021>044-190500-
/O.NEW.KLUB.DU.Y.0002.140318T2049Z-140319T0500Z/
/O.CON.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
349 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...DUST AND STRONG WINDS WILL CONTINUE THIS AFTERNOON...WITH
  A SLIGHT BREAK EARLY THIS EVENING...THEN THICKENING DUST
  EXPECTED AGAIN FOR MUCH OF THE EVENING.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* VISIBILITY...FREQUENTLY NEAR OR LESS THAN A MILE...LOCALLY TO A
  QUARTER OF A MILE OR LESS.

* IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED 
  ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE 
  VISIBILITIES TO ONE TO THREE MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
169 
WWUS74 KLUB 182216
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
516 PM CDT TUE MAR 18 2014

TXZ023>026-190500-
/O.NEW.KLUB.DS.W.0002.140318T2216Z-140319T0000Z/
/O.EXT.KLUB.WI.Y.0006.000000T0000Z-140319T0200Z/
/O.CON.KLUB.DU.Y.0002.000000T0000Z-140319T0500Z/
SWISHER-BRISCOE-HALL-CHILDRESS-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS
516 PM CDT TUE MAR 18 2014

...DUST STORM WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...DENSE BLOWING DUST WILL MOVE THROUGH THE AREA EARLY
  THIS EVENING AS A COLD FRONT PASSES.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* VISIBILITY...WILL BE LESS THAN A MILE...LOCALLY TO A QUARTER OF
  A MILE OR LESS...AND NEAR ZERO NEAR OPEN FIELDS.

* IMPACTS...STRONG CROSS WINDS AND LOW VISIBILITIES WILL MAKE DRIVING
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

TXZ021-022-027>044-190500-
/O.EXT.KLUB.WI.Y.0006.000000T0000Z-140319T0200Z/
/O.CON.KLUB.DU.Y.0002.000000T0000Z-140319T0500Z/
PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
516 PM CDT TUE MAR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* TIMING...DUST AND STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE
  EVENING.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* VISIBILITY...FREQUENTLY NEAR OR LESS THAN A MILE...LOCALLY TO A
  QUARTER OF A MILE OR LESS NEAR OPEN FIELDS.

* IMPACTS...STRONG CROSS WINDS AND LOW VISIBILITIES WILL MAKE
  DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE
  TO THREE MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
569 
WWUS74 KLUB 190215
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT TUE MAR 18 2014

TXZ021>044-190445-
/O.EXP.KLUB.WI.Y.0006.000000T0000Z-140319T0200Z/
/O.CON.KLUB.DU.Y.0002.000000T0000Z-140319T0500Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
915 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...WIND ADVISORY HAS EXPIRED...

* TIMING...DUST AND GUSTY WINDS WILL CONTINUE THROUGH MUCH OF 
  THE EVENING. 

* WINDS...SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH.

* VISIBILITY...WILL BE AROUND ONE TO THREE MILES...GRADUALLY
  IMPROVING THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:30 AM CDT, 36 minutes earlier.

Area forecast discussion, Mar 18, 11:30 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT TUE MAR 18 2014

.DISCUSSION...
CURRENT FCST LOOKS TO REMAIN ON TRACK WITH BLOWING DUST PLUMES
SHOWING UP ON MULTI-SPECTRAL SATELLITE IMAGERY ACROSS
CASTRO/PARMER COUNTIES WITH A LESSER PLUME ACROSS COCHRAN/HOCKLEY
COUNTIES. VISIBILITY AT THE AIRPORT HAS DECREASED TO UNDER 3 MILES
AND WOULD EXPECT SIMILAR...IF NOT SOMEWHAT LOWER...VISIBILITY
ACROSS THE NWRN SOUTH PLAINS AND SWRN PANHANDLE. ANOTHER BROWN DAY
OUT HERE.

&&

.AVIATION...
WINDS HAVE PICKED UP AT KLBB AND SHOULD FOLLOW SUIT AT KCDS OVER
THE NEXT COUPLE OF HOURS AS A WEAK FRONTAL BOUNDARY IS PUSHED
NORTHWARD THIS AFTERNOON. BLDU FROM FIELDS WEST OF KLBB HAS
DROPPED VSBY INTO IFR TERRITORY UNDER BLUE SKIES /FOR NOW/ AND
WE WILL LIKELY SEE SOME VARIATION IN VIS AS THE WINDS SLOWLY VEER
THIS AFTERNOON. KCDS MAY ALSO SEE BLDU FROM NEARBY PLOWED FIELDS
AS WINDS START TO PICK UP OVER 25 KTS THOUGH CONFIDENCE IN LOWER
FLIGHT CATEGORY NOT YET SUFFICIENT TO MENTION IN TAF ATTM. COLD
FRONT WITH GUSTY NORTHERLIES /AND SOME CONTINUE BLDU THREAT/ IS
EXPECTED AROUND OR JUST AFTER 19/00Z.

&&

.PREV DISCUSSION... /ISSUED 612 AM CDT TUE MAR 18 2014/

AVIATION...
A WINDY DAY IS EXPECTED AT BOTH LBB AND CDS TODAY...WITH THE MOST
SIGNIFICANT IMPACTS LIKELY TO OCCUR AT LBB. BY LATE
MORNING...WINDS WILL VEER TO THE WNW AT LBB AND QUICKLY
INCREASE. SUSTAINED WIND SPEEDS ARE GENERALLY EXPECTED TO REMAIN
BELOW 30 KTS...HOWEVER...THIS WILL BE STRONG ENOUGH TO LOFT DUST
AND DROP VISIBILITIES INTO MVFR RANGE PERIODICALLY THROUGH THE
AFTERNOON. WINDS ARE EXPECTED TO BEGIN DECREASING DURING THE EARLY
EVENING...BUT WILL BE DELAYED SOMEWHAT BY A PASSING COLD FRONT
THAT WILL SHIFT WINDS TO THE NORTH. AT CDS...WINDS WILL LIKELY BE
SLOWER TO INCREASE AND GENERALLY SLIGHTLY WEAKER THAN WINDS
LBB...BUT NOT BY A SIGNIFICANT MARGIN. BLDU IS NOT EXPECTED TO BE
A SIGNIFICANT FACTOR AT CDS EITHER...ALTHOUGH THERE IS A LOW
PROBABILITY THAT THE TERMINAL MAY SEE PATCHY BLDU DURING THE MID
AND LATE AFTERNOON HOURS. WINDS WILL QUICKLY SUBSIDE AT BOTH
TERMINALS BEYOND MIDNIGHT.

PREV DISCUSSION... /ISSUED 420 AM CDT TUE MAR 18 2014/

.CORRECTED FIRE WEATHER SECTION...

SHORT TERM...
PRIMARY ITEM OF CONCERN FOR THE SHORT TERM PERIOD WILL BE THE
POTENTIAL FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS AHEAD OF
AN ADVANCING COLD FRONT...COURTESY OF A POTENT SHORTWAVE CURRENTLY
IN THE PROCESS OF EJECTING FROM THE CENTRAL ROCKIES AND INTO THE
PLAINS.  THE AFOREMENTIONED COLD FRONT HAS MADE STEADY SOUTHWARD
PROGRESS THROUGH THE OVERNIGHT HOURS...AND AS OF 0900Z HAD JUST
REACHED ABOUT THE LATITUDE OF DUMAS IN THE TX PANHANDLE.  FARTHER
SOUTH...BREEZY SOUTHWEST WINDS HAVE PERSISTED THROUGH THE
NIGHT...PARTIALLY ENHANCED BY A DEVELOPING LOW LEVEL JET CURRENTLY
EVIDENT ON LOCAL PROFILER DATA.  THESE SOUTHWEST WINDS ARE EXPECTED
TO VEER TO DUE WESTERLY DURING THE EARLY MORNING HOURS AS A PACIFIC
FRONT SWEEPS THROUGH THE AREA.  AS DEEP MIXING COMMENCES DURING THE
MID MORNING HOURS...STRONGER WINDS ASSOCIATED WITH THE LLJ ARE
EXPECTED TO QUICKLY MIX TO THE SURFACE...ESPECIALLY ACROSS THE
WESTERN SOUTH PLAINS.  AND...WHILE THE PREVIOUSLY MENTIONED COLD
FRONT HAS BEEN MAKING STEADY SOUTHWARD PROGRESS OVERNIGHT...THIS
DIURNAL MIXING WILL LIKELY SLOW ITS PROGRESS ENOUGH TO KEEP IT NORTH
OF THE AREA UNTIL VERY LATE IN THE AFTERNOON.  MEANWHILE...A COMPACT
BUT STRONG 60+ KT MID-LEVEL JET IS EXPECTED TO SPREAD EASTWARD INTO
THE AREA DURING THE LATE MORNING THROUGH EARLY AFTERNOON...WHICH
WILL HELP SPREAD THE QUICKLY DEVELOPING 20 TO 30 KT SUSTAINED
SURFACE WINDS EASTWARD THROUGH THE DAY.  THESE WINDS WILL LIKELY
BEGIN TO GRADUALLY SUBSIDE FROM WEST TO EAST BY MID TO LATE
AFTERNOON...BUT MAY PICK BACK UP AGAIN AS THE COLD FRONT PUSHES
THROUGH LATER TONIGHT.

TO MAKE MATTERS WORSE...DEWPOINTS IN THE SINGLE DIGITS ARE
ALREADY PRESENT ACROSS MOST OF THE SOUTH PLAINS...AND GRADUALLY
INCREASING TO NEAR 20 ACROSS THE EASTERN SOUTH PLAINS. WITH LITTLE
IMPROVEMENT UPSTREAM...THESE DEWPOINTS ARE ONLY EXPECTED TO FALL
WITH DEEP MIXING THIS AFTERNOON. IN ADDITION...TEMPERATURES ARE
EXPECTED TO RANGE FROM THE LOW 60S ACROSS THE NORTHERN SOUTH
PLAINS...TO THE UPPER 70S ACROSS THE SOUTHERN SOUTH PLAINS...WHICH
IS EXPECTED TO RESULT IN WIDESPREAD RELATIVE HUMIDITIES OF 10
PERCENT OR LESS. GIVEN ALL OF THE ABOVE FACTORS...CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY...AND
A RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM THROUGH 7 PM. IN
ADDITION...AREAS OF BLOWING DUST ARE LIKELY TO DEVELOP THROUGHOUT
MUCH OF THE AREA DURING THE AFTERNOON...ESPECIALLY IN THE DUST
PRONE AREAS ON THE CAPROCK. FURTHER DISCUSSION OF THE FIRE WEATHER
THREAT CAN BE FOUND IN THE FIRE WEATHER SECTION BELOW.

OVERNIGHT...NO LONGER IMPEDED BY DEEP MIXING...THE COLD FRONT WILL
SURGE SOUTHWARD THROUGH THE AREA.  THIS MAY KEEP WIND SPEEDS UP IN
THE 15 TO 20 MPH RANGE FOR A FEW HOURS AFTER DARK GIVEN MODERATE
PRESSURE RISES...BUT WINDS WILL LIKELY QUICKLY SUBSIDE AFTER
MIDNIGHT.  COOLER OVERNIGHT TEMPERATURES CAN BE EXPECTED FOLLOWING
THE FRONT...RANGING FROM THE MID 20S ACROSS THE WESTERN SOUTH PLAINS
TO THE UPPER 30S IN THE SOUTHERN ROLLING PLAINS.

LONG TERM...
COMPARED TO THE PAST WEEK...THE SYNOPTIC FLOW REGIME WILL TREND
FLATTER IN THE DAYS AHEAD BEFORE RESUMING A WESTERN RIDGE AND
EASTERN TROUGH STRUCTURE BY NEXT WEEK. DESPITE THIS TEMPORARY
DEAMPLIFICATION...A PINWHEEL OF CLIPPER WAVES WELL TO OUR NORTH
WILL DO THEIR BEST BY SENDING A FEW COLD FRONTS TO WEST TX /ONE BY
LATE FRIDAY WITH A SECOND EARLY NEXT WEEK/.

THE ONLY CHALLENGES IN THIS FORECAST PACKAGE CONCERN FIRE WEATHER ON
THURSDAY IN A BREEZY LEE TROUGH REGIME AND PERHAPS SOME RAIN CHANCES
LATE THIS WEEKEND AND EARLY NEXT WEEK AS PERIODS OF E-SELY UPSLOPE
FLOW CHANNEL LL MOISTURE INTO PARTS OF OUR AREA. THIS PRECIP
POTENTIAL IS NOT PARTICULARLY INSPIRING UNDER ZONAL FLOW...BUT
PROVIDED LONG-RANGE MODELS ARE CORRECT IN TRACKING A LOWER LATITUDE
IMPULSE SOUTH OF THE WEST COAST RIDGE BY EARLY/MID NEXT WEEK...THEN
MOISTURE WOULD CERTAINLY STAND A BETTER CHANCE OF BEING DRAWN
FARTHER WEST AND NOT SCOURED TO OUR EAST AS IS OFTEN THE CASE IN
FLAT WESTERLY FLOW. UNTIL THE SOUTHERLY IMPULSE APPROACHES JUST
BEYOND THE DAY 7 RANGE OF THIS FORECAST...CONFIDENCE REMAINS LOW
THAT WE/LL PARTAKE IN MEASURABLE PRECIPITATION.

FIRE WEATHER...
AS DESCRIBED IN THE SHORT TERM SECTION...STOUT WESTERLY WINDS OF 20
TO 30 KTS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS
BEGINNING IN THE MID TO LATE MORNING TODAY...AND QUICKLY SPREAD
EASTWARD THROUGH THE EARLY AFTERNOON AS A MID LEVEL JET ROUNDS THE
BASE OF THE UPPER TROUGH. MOISTURE ACROSS THE AREA IS PARTICULARLY
SCARCE WITH DEWPOINTS IN THE SINGLE DIGITS PRESENT ACROSS LARGE
PORTIONS OF THE SOUTH PLAINS...AND THIS WILL LIKELY RESULT IN
RELATIVE HUMIDITIES OF 10 PERCENT OR LESS ACROSS THE VAST MAJORITY
OF BOTH THE SOUTH PLAINS AND ROLLING PLAINS BY EARLY AFTERNOON. AT
THE PRESENT TIME...THE MOST SEVERE CONDITIONS ARE EXPECTED TO
DEVELOP FIRST ACROSS THE MAJORITY OF THE SOUTH PLAINS AND SPREAD
EASTWARD INTO THE SOUTHERN ROLLING PLAINS BY EARLY AFTERNOON.
PORTIONS OF THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHEASTERN
TEXAS PANHANDLE MAY SEE A DELAYED ONSET OF THE STRONGEST SURFACE
WINDS...BUT ARE NONETHELESS EXPECTED TO SEE AT LEAST 3 HOURS OF
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON. IN
ADDITION...A NORTHERLY WIND SHIFT AND POSSIBLY A BRIEF SURGE IN
WIND SPEEDS MAY ACCOMPANY A MILD COLD FRONT DURING THE EVENING
HOURS. FUELS THROUGHOUT THE AREA RANGE FROM NEAR NORMAL AT BEST TO
DRY...AND WILL BE PRIMED FOR BURNING TODAY AS EVIDENCED BY A LARGE
FIRE YESTERDAY IN EXTREME NORTHEASTERN LEA COUNTY. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF THE SOUTH PLAINS AND ROLLING
PLAINS FROM 10 AM THROUGH 8 PM LOCAL TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  23  59  30  73 /   0   0   0   0   0
TULIA         64  27  60  31  77 /   0   0   0   0   0
PLAINVIEW     67  28  60  31  76 /   0   0   0   0   0
LEVELLAND     70  27  60  32  77 /   0   0   0   0   0
LUBBOCK       70  29  61  34  77 /   0   0   0   0   0
DENVER CITY   73  27  60  33  77 /   0   0   0   0   0
BROWNFIELD    73  28  61  34  77 /   0   0   0   0   0
CHILDRESS     69  34  63  36  80 /   0   0   0   0   0
SPUR          75  35  62  35  80 /   0   0   0   0   0
ASPERMONT     80  38  64  37  80 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>044.

&&

99/99/26
Hazardous weather outlook, Mar 18, 6:00 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT TUE MAR 18 2014

TXZ021>044-191100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 AM CDT TUE MAR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATER
THIS MORNING BEFORE SUBSIDING AFTER SUNSET. A RED FLAG WARNING IS
IN EFFECT TODAY FROM 10 AM UNTIL 8 PM CDT FOR THE ENTIRE OUTLOOK
AREA.

NON-PRECIPITATION

WESTERLY WINDS SUSTAINED NEAR 30 MPH...WITH GUSTS TO 45 MPH...
WILL CREATE BLOWING DUST OVER MUCH OF THE SOUTH PLAINS. LOCALIZED
VISIBILITIES BELOW 1 MILE CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE AREA WIDE ON
THURSDAY AFTERNOON. OTHERWISE...THE THREAT OF HAZARDOUS WEATHER IS
LOW.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:26 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Mar 18, 3:49 PM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more7 hr
Mar 18, 5:16 PM CDTDust Storm WarningLUBBriscoe, Childress, Hall, Swisher104 min

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.